Global Instability of Multi-Dimensional Plane Shocks for Isothermal Flow

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

1 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)887-902
Journal / PublicationActa Mathematica Scientia
Volume42
Issue number3
Online published21 Apr 2022
Publication statusPublished - May 2022

Abstract

In this paper, we are concerned with the long time behavior of the piecewise smooth solutions to the generalized Riemann problem governed by the compressible isothermal Euler equations in two and three dimensions. A non-existence result is established for the fan-shaped wave structure solution, including two shocks and one contact discontinuity which is a perturbation of plane waves. Therefore, unlike in the one-dimensional case, the multi-dimensional plane shocks are not stable globally. Moreover, a sharp lifespan estimate is established which is the same as the lifespan estimate for the nonlinear wave equations in both two and three space dimensions.

Research Area(s)

  • Blow-up, global solution, instability, shock, contact disctinuity, Euler equations, isothermal, generalized Riemann problem, nonlinear wave equations, SUPERSONIC EULER FLOW, STRUCTURAL STABILITY, EXISTENCE, REFLECTION, REGULARITY, WAVES, WEDGE

Citation Format(s)

Global Instability of Multi-Dimensional Plane Shocks for Isothermal Flow. / LAI, Ning-An; XIANG, Wei; ZHOU, Yi.

In: Acta Mathematica Scientia, Vol. 42, No. 3, 05.2022, p. 887-902.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review